Key result
Treatment with high dose carbimazole and prednisone led to marked improvement in mobility and return to functional baseline over a two-month period in a patient with amiodarone-induced thyrotoxicosis.
Case Report (n=1)
High dose carbimazole and prednisone can effectively treat acute myopathy secondary to amiodarone-induced thyrotoxicosis.
Amiodarone cessation may trigger thyrotoxic myopathy in AF patients; this case leaves open the need for prospective monitoring studies.
A 60-year female with no preceding thyroid disease presented in August 2020 with severe debilitating progressive motor weakness of her lower limbs. Initial investigations revealed an acute myopathy secondary to thyrotoxicosis. On further review it was noted that the patient had ceased amiodarone treatment for rhythm control of atrial fibrillation and associated tachyarrhythmia-induced cardiomyopathy 10 days prior to admission to hospital. The patient was treated with high dose carbimazole and prednisone with marked improvement in mobility over the next 2 weeks. Her weekly thyroid function tests continued to ameliorate with progressive improvement in her mobility and return to functional baseline over a two-month period.
No takes yet. Share an insight, caveat, or question.
Duggan et al. (2021) conducted a case report in Acute myopathy secondary to amiodarone-induced thyrotoxicosis (n=1). High dose carbimazole and prednisone was evaluated on Clinical improvement in mobility and thyroid function. Treatment with high dose carbimazole and prednisone led to marked improvement in mobility and return to functional baseline over a two-month period in a patient with amiodarone-induced thyrotoxicosis.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: